Alert archive / Florida / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 87, NWS Tallahassee, FL

July 12, 2001Walton County, Florida

NWS Tallahassee, FL issued this severe thunderstorm warning at Jul 12, 2001, 3:18 PM CDT for Walton County, Florida. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jul 12, 2001, 3:18 PM CDT (20:18 UTC)
Expired
Jul 12, 2001, 3:45 PM CDT
In force
27 min
Issued by
NWS Tallahassee, FL
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Walton County, FL

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 8.3 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2001-07-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1469 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2001-07-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -22 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1469 J/kg
Mixed-layer CIN
-38 J/kg
Mixed-layer LCL
669 m above ground
0-6 km bulk shear
2 kt
0-1 km storm-relative helicity
-22 m²/s²
0-3 km storm-relative helicity
-11 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KTAE 122019
SVRTLH

FLC131-122045-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
318 PM CDT THU JUL 12 2001

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WALTON COUNTY IN FLORIDA

* UNTIL 345 PM CDT...

* AT 318 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS OVER
  EUCHEEANNA...OR ABOUT 6 MILES SOUTHEAST OF DE FUNIAK SPRINGS...
  MOVING SOUTH AT 10 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  ROCK HILL...RED BAY BY 330 PM CDT...
  OWLS HEAD BY 340 PM CDT...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE
FOR DAMAGING WIND IN EXCESS OF 60 MPH...LARGE HAIL...AND DEADLY
LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY
INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.


LAT...LON 3072 8594 3072 8615 3052 8617 3051 8593

.END

18-WOOL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 12, 2:30 PM CDT, 48 minutes earlier.

Area forecast discussion, Jul 12, 2:30 PM CDT, 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
330 PM EDT THU JUL 12 2001

CURRENTLY...SCATTERED SHOWERS AND THUNDERSTORMS FROM NE GULF MOVING
MOVING EAST AROUND 10 KNOTS ACROSS FLORIDA. SECOND LINE OF
CONVECTION MOVING SOUTHEAST ACROSS SE ALA.

DISCUSSION:
MODELS IN GOOD AGREEMENT INTO WEEKEND WITH UNSEASONABLY AMPLIFIED
PATTERN. MAIN UPPER FEATURES ARE TROF ACROSS W COAST...RIDGE
CENTERED ACROSS SRN PLAINS AND MID-UP TROF ACROSS ERN CONUS. E COAST
TROF WILL CONT TO DEEPEN AND MOVE SOUTHWEST ALLOWING UPSTREAM RIDGE
TO RETROGRADE WWD. MEANWHILE SEVERAL IMPULSES MOVING AROUND BASE OF
TROF IN NWLY FLOW ENHANCE UVV AS THEY BRUSH MAINLY NRN HALF OF LOCAL
AREA THRU EARLY SAT. SPC PUTS THIS AREA JUST S OF SLIGHT RISK ZONE.
THIS DEEPENING TROF WILL ALLOW SURFACE FRONT...LOCATED FROM LOW ACROSS
NE GA THRU ECNTRL ALA AND MISS...TO MOVE SWD AND FOCUS CONVECTION
ALONG AND NORTH OF BOUNDARY. IT SHOULD REACH SE ALA FRIDAY MORNING
AND EXIT SOUTH OF LOCAL AREA SATURDAY BY 13Z. GOOD AMOUNT OF DRYING
BEHIND FRONT SO POPS SHUD DROP RAPIDLY LATE FRIDAY THRU SAT FROM NE
TO SE. LOOKING TO TONIGHT...KEEPING AN EYE ON LINE OF CONVECTION
(OUTFLOW BOUNDARIES) KICKED SEWD INTO UNMODIFIED AIR FROM OVERNIGHT
MCS. HOLDING TOGETHER FAIRLY WELL AND MAY AFFECT SE ALA AND GA
(ESPECIALLY NRN HALF OF GA CWA) LATE AFTERNOON INTO TONIGHT. FOR
FRIDAY INTO FRIDAY NIGHT...COMBINATION OF DEEPENING TROF...
APPROACHING BOUNDARY...SULTRY AND MOIST AIR MASS...SEA BREEZE AND
UNSTABLE SOUNDING FOR VERY ACTIVE PERIOD. THIS WILL PRODUCE ABUNDANT
RAINFALL AND RAISE THE POTENTIAL FOR AT LEAST ISOLD SEVERE PULSE
STORMS. FAIR WX SAT INTO SUNDAY.

FORECAST: SCATTERED MAINLY EVENING POPS ACROSS CWA TONIGHT. LIKELY
POPS ON FRIDAY WITH SCT POPS LINGERING FRI NIGHT THRU SAT MORNING.
BLO 20 PCT ON SATURDAY/SAT NIGHT. TEMPS SAT AND ESPECIALLY SAT NIGHT
TO COOL A FEW DEGREES FROM RECENT PERIODS.

EXTENDED: SATURDAY THROUGH WEDNESDAY...MEDIUM RANGE MODELS SHOW THE
FRONT STALLING ACROSS THE CENTRAL FL PENINSULA. LOW POPS ON SUNDAY
BEFORE RETURN TO CLIMO CONDS MON THRU WED.

MARINE:WINDS/SEAS CONT ABOVE AVERAGE WITH 15 TO 20 KNOTS AND HIGHER
GUSTS AND 5 FOOT SEAS AT AQQ AND PFN BUOYS. WILL KEEP NEARSHORE AND
OFFSHORE SEPARATED AND KEEP SCEC OFFSHORE.

FIRE WX:NO CONCERNS.

PRELIM NUMBERS...

TLH  76 92 75 92 375-
PFN  78 89 75 90 3751
DHN  75 89 72 90 4630
ABY  75 87 72 88 4640
VLD  74 90 73 89 375-

.TLH...
AL...NONE.
GA...NONE.
FL...NONE.

BLOCK

Nearby

Severe Thunderstorm Warnings in Florida, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.